Responses

Download PDFPDF

The longer term outcome of children born to mothers with epilepsy
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Risk of developmental delay in children born to epileptic mothers treated with antiepileptic agents
    • bertrand de Toffol, Prof Neurology
    • Other Contributors:
      • catherine Billard, bertrand de Toffol and Elisabeth Autret-Leca

    Dear Editor,

    We read the retrospective study by Adab et al [1] with interest; this paper raises the issue of risk of developmental delay in children aged 6 years and over born to epileptic mothers treated with antiepileptic agents during pregnancy. More specifically, foetal exposure to valproate could involve significant risk of impairment of verbal IQ in such children, despite no change in full scale IQ.

    ...
    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Delays caused by increased testosterone

    Dear Editor,

    I suggest the developmental delays and intellectual problems, exhibited by children of mothers who take valproate for epilepsy, are caused by increased testosterone.

    Learning disabilities have been connected with increased testosterone levels in children (Physiol Behav. 1993 Mar;53(3):583-6). Adab et al, determined that valproate increased the need for "additional educational nee...

    Show More
    Conflict of Interest:
    None declared.